Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 27, NWS Wilmington, NC

April 19, 2016

NWS Wilmington, NC issued this small craft advisory at Apr 19, 2016, 3:39 PM EDT. It took effect at Apr 20, 2016, 6:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2016, 3:39 PM EDT (19:39 UTC)
In effect from
Apr 20, 2016, 6:00 AM EDT
Expired
Apr 20, 2016, 11:27 AM EDT
In force
5 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

509 
WHUS72 KILM 191939
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
339 PM EDT TUE APR 19 2016

...GUSTY NORTHEAST WINDS EXPECTED WEDNESDAY...

AMZ250-252-254-256-200400-
/O.NEW.KILM.SC.Y.0027.160420T1000Z-160420T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
339 PM EDT TUE APR 19 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT
WEDNESDAY.

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

8
3 follow-up statements
937 
WHUS72 KILM 200304
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1104 PM EDT TUE APR 19 2016

AMZ250-252-254-256-201100-
/O.CON.KILM.SC.Y.0027.160420T1000Z-160420T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1104 PM EDT TUE APR 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

9
905 
WHUS72 KILM 200752
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
352 AM EDT WED APR 20 2016

AMZ254-256-200900-
/O.CAN.KILM.SC.Y.0027.160420T1000Z-160420T2200Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
352 AM EDT WED APR 20 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

WINDS AND SEA CONDITIONS AFTER THE COLD FRONTAL PASSAGE THIS
MORNING ARE NO LONGER EXPECTED TO REACH SMALL CRAFT ADVISORY
CONDITIONS. AS A RESULT...THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED FOR THE SC WATERS.

$$

AMZ250-252-201600-
/O.CON.KILM.SC.Y.0027.160420T1000Z-160420T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
352 AM EDT WED APR 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS...NORTHEAST 15 TO 20 KT WITH OCCASIONAL GUSTS UP TO 25 KT.

* SEAS...WILL BRIEFLY BUILD TO 4 TO 6 FT...HIGHEST ACROSS THE
  WATERS FROM NORTH OF CAPE FEAR TO SURF CITY. DOMINATING PERIODS
  WILL HOVER BETWEEN 5 AND 6 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DOUGH
963 
WHUS72 KILM 201527
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1127 AM EDT WED APR 20 2016

AMZ250-252-201630-
/O.CAN.KILM.SC.Y.0027.000000T0000Z-160420T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
1127 AM EDT WED APR 20 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

$$
27

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 2:57 PM EDT, 42 minutes earlier.

Area forecast discussion, Apr 19, 2:57 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
257 PM EDT TUE APR 19 2016

.SYNOPSIS...
A DRY COLD FRONT WILL DROP SOUTH WEDNESDAY MORNING BRINGING
COOLER TEMPERATURES. SURFACE HIGH PRESSURE WILL MOVE OFFSHORE
THURSDAY AND FRIDAY WITH TEMPERATURES WARMING LATE IN THE WEEK.
SHOWERS AND ISOLATED THUNDERSTORMS WILL PRECEDE A COLD FRONT
FRIDAY AND FRIDAY NIGHT...WITH SHOWERS LINGERING INTO SATURDAY
AS THE FRONT CLEARS THE COAST. A DRYING TREND IS EXPECTED SUNDAY
INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...
AFTER A DAY OF NEAR...TO RECORD-SETTING WARMTH...TEMPERATURES WILL
FALL INTO THE 60S BY LATE THIS EVENING...WITH LIGHT SW WIND AHEAD
OF A COLD FRONT APPROACHING FROM THE NORTH. TEMPERATURES ARE APT
TO REMAIN IN THE 60S NEAR THE COAST INTO DAYBREAK DUE TO BREEZES
AND LACK OF STRONG COLD AIR ADVECTION BEHIND THE FRONT. NO
MENTIONABLE POP VALUES ASSOCIATED WITH THE FRONT DUE TO DRYNESS
ALOFT AND EVEN IN THE LOW-LEVELS. THE COLD FRONT WILL BRING A
WINDSHIFT TO OUR NORTHERN TIER OF SE NC AROUND MIDNIGHT...TO THE
PRE-DAWN HOURS ACROSS NE SC WEDNESDAY...THEN CLEARING THE FORECAST
AREA JUST AFTER DAYBREAK. 55-60 MINIMUMS AT DAYBREAK AND MILDEST
NEAR THE COAST...MAINLY DUE TO STIRRING OF WIND.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...
MAIN WEATHER STORY THIS PERIOD IS THE 14-18 DEGREE COOL DOWN ON
WEDNESDAY HIGHS COMPARED TO TODAY. NOT THAT THE FRONT IS THIS
STRONG BUT LACK OF DOWNSLOPE AND A MARINE INFLUENCE WILL MAKE A
WORLD OF DIFFERENCE ON READINGS. THE OTHER STORY OF NOTE IS
INCREASING WARM AIR ADVECTION THURSDAY INTO FRIDAY AND A CHANCE
FOR A FEW SHOWERS OR A TSTM. TEMPERATURES 4-7 DEGREES MILDER
THURSDAY COMPARED TO WEDNESDAY. NO HAZARDS EXPECTED OVER LAND
THIS PERIOD ASIDE FROM ISOLATED CLOUD TO GROUND LIGHTNING STRIKES
THURSDAY AFTERNOON AND EVENING. PARTIAL SUNSHINE SHOULD WORK IN
TANDEM WITH MOISTURE TO PRODUCE ISOLATED CONVECTION THURSDAY WITH
LOW-LEVEL CONVERGENCE ADDING BOOST AS WELL. OCEAN SHOWERS AND
FORMATION OVER LAND BOTH EXPECTED THU...THOUGH ISOLATED OVERALL.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...

AS OF 3 PM TUESDAY...

SOME SLIGHT TIMING DIFFERENCES IN REGARDS TO THE APPROACH OF SURFACE
COLD FRONT AND UPPER TROUGH ON FRIDAY. SLOWER MODELS IMPLY THAT A
GOOD PART OF THE DAY MAY STAY DRY. BEST RECOURSE AT THIS POINT SEEMS
TO BE TO SHOW INCREASING RAIN CHANCES AS THE DAY WEARS ON. THESE
TIMING DIFFERENCES ALSO TRANSLATE INTO SATURDAY. NAMELY, THE
RAPIDITY WITH WHICH WE DRY OUT REMAINS TO BE SEEN. MOST OF THE DAY
APPEARS TO OFFER ONLY MINIMAL RAIN CHANCES ANYWAY. A WEAK HIGH
BUILDS OFF THE COAST SUNDAY THROUGH TUESDAY WHILE VERY LOW AMPLITUDE
RIDGING DEVELOPS ALOFT. THIS WILL LEAD TO PLENTY OF SUNSHINE AND
SEASONABLE WEATHER.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...VFR CONDITIONS THROUGH THE PERIOD. A BACKDOOR FRONT
WILL MOVE ACROSS THE AREA LATE TONIGHT WITH WINDS SWITCHING TO THE
NORTHEAST. NO RAINFALL IS EXPECTED WITH THIS FEATURE. GUSTY WINDS
DEVELOP WEDNESDAY MORNING WITH SOME MID TO HIGH LEVEL CLOUD COVER
WITH MOISTURE FROM THE WEST.

EXTENDED OUTLOOK...INCREASING MVFR CHANCES BY THURSDAY INTO
FRIDAY FROM PCPN AND ASSOCIATED CEILINGS. OTHERWISE EXPECT VFR.

&&

.MARINE...

NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...GUSTY WINDS AND HIGHER SEAS WILL BE MOSTLY
FELT OFFSHORE DUE TO THE W-SW TRAJECTORIES AND MILDER WATERS
OFFSHORE. NO ADVISORIES APPEAR TO BE NEEDED UNTIL WEDNESDAY BEHIND
A COLD FRONT. W WINDS WILL BACK TO SW TONIGHT AHEAD OF A COLD
FRONT FROM THE NORTH. WINDS WILL SHIFT TO N-NE...NORTH OF CAPE
FEAR AROUND MIDNIGHT THEN SOUTH OF WINYAH BAY AND SANTEE RIVER A
HOUR OR TWO AFTER SUNRISE. THE FRONT IS DRY AND NO PCPN IS
EXPECTED TONIGHT. THE INCREASING NNE WINDS WILL BRING SEAS TO 4
FEET NORTH OF CAPE FEAR IN THE PRE-DAWN OF WEDNESDAY.

SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...

ROUGH MARINE CONDITIONS TO KICK OFF WEDNESDAY IN WAKE OF A
SOUTHWARD MOVING COLD FRONT. NE WINDS 15-25 KT AND 3-6 FOOT SEAS
WILL REQUIRE A SMALL CRAFT ADVISORY FOR ALL WATERS WEDNESDAY.
BY WED EVENING THE NE SURGE WILL HAVE ALREADY WEAKENED AND THE
ADVISORY WILL LIKELY BE JUST A DAYTIME EVENT. SEAS OUTER PORTION
AND FRYING PAN 6-7 FEET WEDNESDAY. WIND CHARACTER TO TAKE ON A
VEERING AND EASING PROFILE BECOMING SE INTO THURSDAY 10-15 KT AND
SEAS 3-4 FT. MARINERS SHOULD CONSIDER A RADAR UPDATE ON THURSDAY
WITH ISOLATED SHOWERS AND TSTMS IN THE MARINE MIX.

LONG TERM /FRIDAY THROUGH SUNDAY/...

AS OF 3 PM TUESDAY... COLD FRONT MOVES THROUGH LATE FRIDAY OR FRIDAY
NIGHT. THERE WILL NOT BE APPRECIABLE WIND SPEEDS BEFORE OR FOLLOWING
ITS PASSAGE THOUGH CONSIDERABLE VARIATION IN WIND DIRECTION IS
ANTICIPATED. IN THE WAKE OF THIS BOUNDARY A NORTHEASTERLY FLOW WILL
SLOWLY BECOME ESTABLISHED ON THE SOUTHEAST PERIPHERY OF AN AREA OF
HIGH PRESSURE. THIS FLOW WILL LAST FOR THE REMAINDER OF THE PERIOD
WITH A POSSIBLE TURN TO EAST OR SOUTHEAST ON SUNDAY NIGHT AS THE
HIGH STARTS PROGRESSING EASTWARD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...MBB
NEAR TERM...MJC
SHORT TERM...MJC
LONG TERM...MBB
AVIATION...SHK
Hazardous weather outlook, Apr 19, 6:46 AM EDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
646 AM EDT TUE APR 19 2016

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-201100-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
646 AM EDT TUE APR 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

IF BURNING TODAY...PLEASE BE AWARE OF THE WEATHER CONDITIONS
DURING THIS AFTERNOON...AND PAY CLOSE ATTENTION TO BURNING
REGULATIONS FOR YOUR COUNTY. RELATIVE HUMIDITY ACROSS THE
FORECAST AREA WILL DROP TO 20 TO 30 PERCENT THIS AFTERNOON. IN
ADDITION...EXPECT WEST TO NORTHWEST WINDS AROUND 10 MPH WITH A
FEW GUSTS UP TO 15 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ110-SCZ054-056-201100-
COASTAL BRUNSWICK-COASTAL HORRY-COASTAL GEORGETOWN-
646 AM EDT TUE APR 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

IF BURNING TODAY...PLEASE BE AWARE OF THE WEATHER CONDITIONS
DURING THIS AFTERNOON...AND PAY CLOSE ATTENTION TO BURNING
REGULATIONS FOR YOUR COUNTY. RELATIVE HUMIDITY ACROSS THE
FORECAST AREA WILL DROP TO 20 TO 30 PERCENT THIS AFTERNOON. IN
ADDITION...EXPECT WEST TO NORTHWEST WINDS AROUND 10 MPH WITH A
FEW GUSTS UP TO 15 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-201100-
COASTAL PENDER-COASTAL NEW HANOVER-
646 AM EDT TUE APR 19 2016

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

IF BURNING TODAY...PLEASE BE AWARE OF THE WEATHER CONDITIONS
DURING THIS AFTERNOON...AND PAY CLOSE ATTENTION TO BURNING
REGULATIONS FOR YOUR COUNTY. RELATIVE HUMIDITY ACROSS THE
FORECAST AREA WILL DROP TO 20 TO 30 PERCENT THIS AFTERNOON. IN
ADDITION...EXPECT WEST TO NORTHWEST WINDS AROUND 10 MPH WITH A
FEW GUSTS UP TO 15 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-201100-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
646 AM EDT TUE APR 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-201100-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
646 AM EDT TUE APR 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOUGH

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.